In short, the answers to your quesions are:
1) Yes, you can take the acetaminophen/hydrocodone now without the Fiorinal interacting. However, note, that some people are medication sensitive; and you still may experience unpleasant side effects.
2) If prescribed both medications, minimum 4 hours to maximum 6 hours. Of course, this would vary on what type of symptoms (e.g. type of pain) you were prescribed, how long (if any) amount of type you were instructed to take them (e.g. as needed---only when needed; or had follow-up appointment. For instance, a doctor might tell one to alternate between them each day, or only take the acetaminophen/hydrocodone if the pain is severe.
Fiorinal is often prescribed for tension headaches and migraines.
Both medications can be habit-forming, and can lead to "rebound headaches".
This would depend whether the "Fiorinal" is "Fiorinal" (combination pill of butalbital/aspirin/caffeine) or "Fiorinal w/ codeine" (combination pill of butalbital/aspirin/caffeine/codeine)--both of which also come in generic formulations.
Note that the "acetaminophen/hydrocodone" combination pill, which comes in generic formulation, is commonly known by trade names as "Vicodin, Vicodin ES, Vicodin HP, Norco, Lortab, Lorcet, Zydone".
If you took the Fiorinal about 6 hours ago (regardless of the codeine presence or lack thereof), you could take the "acetaminophen/hydrocodone combo" without interaction.
Note, that the acetaminophen portion (commonly known as "Tylenol") can be hard on your liver is TOO MUCH is taken; however, Fiorinal (codeine-containing or otherwise) contains "aspirin" (and no acetaminophen); and aspirin, which is not harmful to the liver.
Of course, if the Fiorinal you are taking has codeine, then taking the acetaminophen/hydrocodone AND the Fiorinal w/codeine may be likely to result in undesirable side effects (increased drowsiness, nausea, stomach upset.
Either way, the Fiorinal (w or w/o codeine) should be alternated with the acetaminophen/hydrocodone to avoid/reduce the side effects/intensity of side effects -- as well as to increase the overall analgesic potential for the patient.
The opinions expressed here are solely those of the User.The opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
15 of 17 found this helpful